MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number PCB00
Medical Device Problem Codes Use of Device Problem (1670); Mechanical Jam (2983); Ejection Problem (4009)
Health Effect - Clinical Code Capsular Bag Tear (2639)
Date of Event 06/17/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the monofocal intraocular lens (iol) was not ejecting.The surgeon and tech claim that the lens got stuck when injecting.The doctor used extra force (more pressure) on plunger and lens came out forcefully and broke capsule.The surgery was finished using a non-johnson & johnson lens of 18.5 diopter.The affected eye was the right eye and there was patient contact.There were no medical or surgical interventions reported.The account noted it is unknown if the problem related to use error.It is unknown if the patient had a capsule tear and the patient outcome status is unknown.No further information was provided.
 
Additional Manufacturer Narrative
Section a4, a5, a6: unknown/ not provided.Asku.Section d6a: if implanted, give date: not applicable, as lens was removed/replaced during the same procedure.Section d6b: if explanted, give date: not applicable, as lens was removed/replaced during the same procedure.Device evaluation: product evaluation was not performed because the product has not been received.The complaint issue reported could not be confirmed.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search of complaints related to this production order was performed in the system.The search revealed one complaint folder.The complaint issues reported are not related.Based on complaint handling report results, no further actions are required.Conclusion: as a result of the investigation, the complaint issue reported could not be confirmed and no product deficiency or product malfunction could be identified.An attempt has been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key19662280
Report Number3012236936-2024-000186
Device Sequence Number6596257
Product Code HQL
UDI-Device Identifier05050474558274
UDI-Public(01)05050474558274(17)251003
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2025
Device Model NumberPCB00
Device Catalogue NumberPCB0000205
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2024
Initial Report FDA Received Date07/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale